Medication Safety Alert! June 15, 2017
In this week's issue:
- Death Due to Pharmacy Compounding Error Reinforces Need for Safety Focus
- Mydriasis indication eliminated from ADRENALIN brand
- Graphics to post during National Safety Month
- 25 sublingual nitroglycerin, all at once
- Not the AMBISOME we know
Problem: Some patients may require a medication in a dose or dosage form that is not commercially available. Such medications must be specially compounded for the patient in a pharmacy. As part of an ongoing collaboration with a provincial death investigation service, our sister organization, ISMP Canada, received a report regarding the death of a child who had ingested a prescribed, compounded oral liquid suspension that contained the wrong medication.1 Below are some of the contributing factors identified in the case analysis, along with recommendations to guide pharmacies and other...